Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 87, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 23, 2018, 4:21 PM CDT for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2018, 4:21 PM CDT (21:21 UTC)
- Expired
- May 23, 2018, 4:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 24 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 4:29 PM CDT | TSTM WND DMG | 5 Wsw Catoosa, OK | SEVERAL LARGE LIMBS DOWN NEAR 142ND AND 11TH STREET |
| May 23, 4:42 PM CDT | TSTM WND DMG | Tulsa, OK | DAMAGE TO STORE FRONT ON EAST PINE NEAR GARNETT, EAST OF HIGHWAY 169. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
116 WUUS54 KTSA 232121 SVRTSA OKC131-143-145-232145- /O.NEW.KTSA.SV.W.0087.180523T2121Z-180523T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 421 PM CDT WED MAY 23 2018 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Southwestern Rogers County in northeastern Oklahoma... Northwestern Wagoner County in northeastern Oklahoma... East central Tulsa County in northeastern Oklahoma... * Until 445 PM CDT * At 420 PM CDT, a severe thunderstorm was located 4 miles east of Tulsa, moving south at 5 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Tulsa... Broken Arrow... Bixby... Catoosa... This includes Interstate 44 between mile markers 225 and 239. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3617 9595 3623 9573 3607 9564 3601 9588 TIME...MOT...LOC 2120Z 339DEG 6KT 3614 9583 HAIL...<.75IN WIND...60MPH $$
2 follow-up statements
893 WWUS54 KTSA 232130 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 430 PM CDT WED MAY 23 2018 OKC131-143-145-232145- /O.CON.KTSA.SV.W.0087.000000T0000Z-180523T2145Z/ Rogers OK-Wagoner OK-Tulsa OK- 430 PM CDT WED MAY 23 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR SOUTHWESTERN ROGERS...NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES... At 430 PM CDT, a severe thunderstorm was located 5 miles southwest of Catoosa, moving southeast at 5 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Tulsa... Broken Arrow... Bixby... Catoosa... This includes Interstate 44 between mile markers 225 and 239. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3617 9595 3623 9573 3607 9564 3601 9588 TIME...MOT...LOC 2130Z 335DEG 5KT 3614 9582 HAIL...<.75IN WIND...60MPH $$
112
WWUS54 KTSA 232149
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
449 PM CDT WED MAY 23 2018
OKC131-143-145-232158-
/O.EXP.KTSA.SV.W.0087.000000T0000Z-180523T2145Z/
Rogers OK-Wagoner OK-Tulsa OK-
449 PM CDT WED MAY 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty
winds to 45 mph and very heavy rain are still possible with this
thunderstorm.
LAT...LON 3617 9595 3623 9573 3607 9564 3601 9588
TIME...MOT...LOC 2148Z 339DEG 6KT 3612 9581
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:47 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 23, 2:47 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 247 PM CDT Wed May 23 2018 .DISCUSSION... Isolated to scattered showers and thunderstorms continue this Afternoon across eastern Oklahoma and western Arkansas in the deep moisture plume in association with a weak mid-level shortwave. Some of the storms have become strong this afternoon with wind gusts approaching 50 mph. Locally heavy rainfall has also been a concern due to the slow movement of the storms with some locations recording around 1 inch of rain in less than an hours time. Isolated to scattered showers and thunderstorms are expected to persist into the early evening hours before diminishing. Will once again see isolated to scattered showers and thunderstorms across the area on Thursday as the same scenario plays out across eastern Oklahoma and western Arkansas. On Friday, we will see the upper level flow become more northwesterly with a weak shortwave bringing chances of showers and thunderstorms to the area Friday into Friday evening. An upper level ridge builds over the region during the Holiday weekend with limited chances of showers and thunderstorms. As of now it looks like any system moving into the Southern United States from the Gulf of Mexico will mainly influence areas of east of the Tulsa CWA. Unseasonably warm conditions are expected to continue into next week with Sunday expected to be the hottest day. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 88 69 91 / 20 40 10 20 FSM 68 88 68 92 / 30 50 20 20 MLC 66 87 68 91 / 30 40 10 10 BVO 66 87 67 91 / 20 30 10 30 FYV 66 84 66 87 / 30 50 20 30 BYV 65 84 64 87 / 30 50 20 40 MKO 67 86 68 90 / 30 50 10 20 MIO 66 85 67 89 / 30 50 10 30 F10 66 87 67 91 / 30 50 10 10 HHW 68 89 69 92 / 30 30 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, May 23, 1:10 PM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 110 PM CDT Wed May 23 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 110 PM CDT Wed May 23 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Far Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Scattered showers and thunderstorms will continue to develop this afternoon across eastern Oklahoma and northwest Arkansas. Although winds aloft are weak, there is a low risk of pulse severe storms. The storms will be rather short lived but will bring the risk of hail and isolated damaging wind gusts as they collapse. Storms will tend to be slow moving, and some will contain locally heavy rain. This may lead to isolated flash flooding in areas where storms merge together. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY through SATURDAY...Thunderstorm Potential. SUNDAY...No Hazards. MONDAY and TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... There will be a limited threat for thunderstorms for the next several days. Storms will tend to form at peak heating in the afternoon and diminish by sunset. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 23, 2:12 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
212 PM CDT WED MAY 23 2018
OKZ055-056-232000-
Nowata OK-Washington OK-
212 PM CDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON AND
NORTHWESTERN NOWATA COUNTIES UNTIL 300 PM CDT...
At 212 PM CDT, a strong thunderstorm was located 3 miles south of
Wann, moving northeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
South Coffeyville... Delaware...
Lenapah... Wann...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3680 9555 3673 9581 3696 9590 3700 9582
3700 9554
TIME...MOT...LOC 1912Z 237DEG 18KT 3687 9579Special weather statement, May 23, 2:31 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
231 PM CDT WED MAY 23 2018
ARZ020-029-OKZ076-232000-
Sebastian AR-Franklin AR-Le Flore OK-
231 PM CDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...CENTRAL
SEBASTIAN AND EAST CENTRAL LE FLORE COUNTIES UNTIL 300 PM CDT...
At 230 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southwest of Hackett to near Washburn.
Movement was east at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Greenwood... Pocola...
Hackett... Bonanza...
Cameron... Washburn...
Excelsior... Burnville...
Fort Chaffee... Jenny Lind...
Rock Island... Crossroads...
Witcherville... Dayton...
Milltown... Jenson...
LAT...LON 3523 9403 3514 9403 3514 9414 3510 9414
3512 9460 3525 9449 3528 9392 3523 9392
TIME...MOT...LOC 1930Z 252DEG 16KT 3515 9444 3517 9411Special weather statement, May 23, 2:55 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
255 PM CDT WED MAY 23 2018
ARZ019-020-029-232030-
Sebastian AR-Franklin AR-Crawford AR-
255 PM CDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...SOUTHEASTERN
CRAWFORD AND NORTHERN SEBASTIAN COUNTIES UNTIL 330 PM CDT...
At 254 PM CDT, strong thunderstorms were located 4 miles northeast
of Barling, 6 miles south of Mulberry and 5 miles north of Branch.
Movement was northeast at 5 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Ozark... Charleston...
Barling... Lavaca...
Altus... Branch...
Denning... Wiederkehr Village...
Bloomer... Kibler...
Central City... Caulksville...
Shibley... Etna...
Alix... Meg...
Peter Pender... Vesta...
This includes Interstate 40 in Arkansas near mile marker 7.
LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
3531 9381 3532 9392 3523 9392 3523 9403
3529 9437 3546 9431 3549 9371
TIME...MOT...LOC 1954Z 222DEG 6KT 3537 9425 3541 9405 3538 9393Special weather statement, May 23, 3:32 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
332 PM CDT WED MAY 23 2018
ARZ019-020-029-232100-
Sebastian AR-Franklin AR-Crawford AR-
332 PM CDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...SOUTHEASTERN CRAWFORD
AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL 400 PM CDT...
At 332 PM CDT, strong thunderstorms were located along a line
extending from 5 miles south of Mulberry to near Wiederkehr Village.
Movement was northeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Ozark... Mulberry...
Altus... Denning...
Wiederkehr Village... Jethro...
Etna... Barnes...
Alix... Redding...
Watalula... Meg...
Toney... Turners Bend...
Vesta... Cecil...
Lonelm... Taft...
Cravens... Paradise...
This includes Interstate 40 in Arkansas between mile markers 23 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3543 9371 3537 9372 3537 9376 3540 9379
3542 9380 3537 9381 3535 9416 3564 9399
3570 9370
TIME...MOT...LOC 2032Z 213DEG 14KT 3543 9403 3548 9379Special weather statement, May 23, 3:38 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
338 PM CDT WED MAY 23 2018
OKZ060-061-232115-
Tulsa OK-Rogers OK-
338 PM CDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROGERS AND
NORTHEASTERN TULSA COUNTIES UNTIL 415 PM CDT...
At 337 PM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Owasso to near Collinsville. These
storms were nearly stationary.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Tulsa... Owasso...
Collinsville... Sperry...
Turley... Tulsa International Airport...
LAT...LON 3634 9568 3616 9586 3627 9599 3643 9585
3642 9581 3644 9581
TIME...MOT...LOC 2037Z 324DEG 4KT 3627 9589 3634 9584Special weather statement, May 23, 3:40 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
340 PM CDT WED MAY 23 2018
ARZ019-029-232115-
Sebastian AR-Crawford AR-
340 PM CDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD AND
NORTHEASTERN SEBASTIAN COUNTIES UNTIL 415 PM CDT...
At 339 PM CDT, a strong thunderstorm was located 4 miles southeast of
Van Buren. This storm was nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Alma... Barling...
Lavaca... Mulberry...
Dyer... Kibler...
Central City... Concord...
Shibley...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 7 and 9.
Interstate 540 between mile markers 1 and 6.
LAT...LON 3545 9407 3544 9408 3535 9408 3531 9430
3544 9442 3551 9405 3548 9405 3547 9406
3547 9405 3546 9405
TIME...MOT...LOC 2039Z 321DEG 1KT 3540 9428The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 1:52 PM CDT | Special Weather Statement | TSA | Washington | 23 min |
| May 23, 2:12 PM CDT | Special Weather Statement | TSA | Nowata | 48 min |
| May 23, 2:22 PM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 113 min |
| May 23, 3:38 PM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| May 23, 4:05 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 40 min |
| May 23, 4:47 PM CDT | Areal Flood Advisory | TSA | Tulsa | 118 min |
| May 23, 4:50 PM CDT | Special Weather Statement | TSA | Tulsa | 40 min |
| May 23, 4:56 PM CDT | Special Weather Statement | TSA | Okmulgee | 49 min |
| May 23, 5:01 PM CDT | Special Weather Statement | TSA | Sequoyah | 29 min |
| May 23, 5:11 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 49 min |
| May 23, 5:14 PM CDT | Special Weather Statement | TSA | Okmulgee | 31 min |
| May 23, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 18 min |
| May 23, 5:54 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| May 23, 5:55 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 24 min |
| May 23, 5:59 PM CDT | Special Weather Statement | TSA | Tulsa | 31 min |
| May 23, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 7 min |
| May 23, 6:13 PM CDT | Special Weather Statement | TSA | McIntosh | 32 min |
| May 23, 6:23 PM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| May 23, 6:28 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 47 min |
| May 23, 6:46 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 44 min |
| May 23, 6:49 PM CDT | Special Weather Statement | TSA | McIntosh | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.